# SDR 2020FA0000174

- Difficulty date: February 20, 2020
- Submitted: February 24, 2020
- Operation: General aviation
- Aircraft: N831MM
- Make and model: Cirrus SR22T
- Aircraft serial: 0493
- Aircraft time: 1,090 hours
- Engine: Cont TSIO550K
- Engine time: 1,090 hours
- System (JASC): 7414 · Magneto/Distributor
- Part: Gear
- Condition: Broken
- Location: Magneto
- Part time: 1,090 hours
- Component: Magneto
- Component part number: 10500556101
- Stage of operation: CR
- How discovered: O
- Nature of condition: R, E, F
- Precautionary procedure: A, H

## Discrepancy

ENGINE SUDDENLY RUNNING ROUGH DURING FLIGHT. EGT'S FLUCTUATING WILDLY AND PARTIAL RPM/POWER LOSS. OWNER CYCLED TO "L" MAGNETO POSITION FROM "BOTH" AND ENGINE IMMEDIATELY SMOOTHED OUT. OWNER CYCLED BACK TO "BOTH" AND ENGINE IMMEDIATELY STARTED RUNNING VERY ROUGH. OWNER SELECTED "L" POSITION AGAIN AND MADE UNSCHEDULED LANDING. -- ON THE GROUND, ENGINE RAN RELATIVELY SMOOTH FOR MX GROUND RUN. NO CHANGE IN ENGINE READOUTS WHEN SELECTING "L" FOR MAGNETO CHECK. ENGINE TRIED TO QUIT WHEN "R" WAS SELECTED. RIGHT MAGNETO REMOVED AND EXAMINED. APPROXIMATELY 1/3 OF PLASTIC GEAR TEETH INSIDE MAGNETO WERE SHEARED OFF AND RATTLING AROUND LOOSE IN THE MAGNETO.
